Home
Up
Help for Problems
Appointment Booking
Consultation
Question of the Month
FAQ
Newsletter
Media Coverage
Search
Links
Books
Dr Redmond Biography
Research
Privacy Statement




 

Question of the Month

Q: I am 33 years old and have been experiencing a serious amount of hair shedding for about the past 6 weeks. I have been taking Paxil CR for about 16 weeks. The strange thing is that the hair that is growing back is very thin in diameter and frizzy and unruly. Not nearly as thick as my hair used to be. Do you think this has been caused by the antidepressant?

A: Many women ask me if antidepressants such as Paxil, Prozac, Sarafem, Zoloft, Wellbutrin and others can cause hair loss. In my experience they do not. At least 20% of women have alopecia so that means that 20% of those on any medication whether antidepressant, birth control pills, etc will have alopecia. This does not mean the medication is causing the hair loss.

The best things to do for alopecia is to get effective treatment as outlined in my alopecia article, not to stop other medications which may be important for you.

Hope this is helpful.

Sincerely,

Geoffrey Redmond, MD


Read Other Questions ->

Read Articles on Similar Subjects ->

Search for topic ->

 

Home  Consultation  Help for Hormone Problems   Question of the Month   FAQ
Newsletter  Media Coverage 
Links  Biography  Research   Privacy Statement   Map to Clinic

Information provided by Hormone Center of New York  212-338-0002
Copyright © 2008 Hormone Center of New York.
E-mail: info@hormonehelpny.com 
 

This web site is not intended as a substitute for medical advice.
The reader should regularly consult a physician in all matters relating to his/her health,
and particularly in respect of any symptoms that may require diagnosis or medical attention.

Copyright © 2008 Hormone Center of New York.  Last modified: 03/23/08
Site designed and hosted by